MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number BF-2.4SL-230SP-40
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During preparation for an unknown procedure, the physician chose a cook captura pro¿ biopsy forceps with spike.When the device was removed from the package, it was noted that the jaws were opened.It was then also noted that the handle was broken near the red neck area.This occurred prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the forceps cups in the closed position.When the handle of the device was manipulated the forceps cups would open, but would not close.During the functional test, the drive wire seems to be loose from the handle spool which could be causing the forceps cups to stay open when the handle spool is in the closed position.The device was sent back to the supplier for further evaluation.The supplier provided the following: one (1) device from the reported event was returned in a zip type bag with proof of decontamination.The device was evaluated.The spool travel is not restricted by the handle and the spool handle fully extended during the evaluation.The spool handle was fully compressed (pressed in) and the entire nose cap is visible.The device exhibited extensive spool travel.The spool is not restricted.When the device is actuated (move the handle) the cups of the forceps do not respond (open or close).The handle was then disassembled.The push rod clip of the device was not seated properly in the spool clip cavity.When the push rod clip is properly seated in the spool clip cavity the travel is restricted.The handle was then reassembled with the clip seated properly in the spool clip cavity.The device was then actuated and the forceps opened and closed.The complaint of "broke near the red neck area" was confirmed.No part of the device was broken, however it was not assembled properly and would not function.The device history records were reviewed.The assembly order was manufactured in november 2018.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue "forceps handle was broke" was determined to be a result of the push rod clip not being seated properly.The root cause was determined to be an assembly error and it was not caught at final inspection.The operators involved will be advised of the event.Prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8305201
Report Number1037905-2019-00041
Device Sequence Number59539
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)211127(10)W4148419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4148419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1